Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 7, 2001, 4:52 PM EDT for Cumberland County, Maine. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2001, 4:52 PM EDT (20:52 UTC)
- Expired
- Aug 7, 2001, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 43 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WUUS51 KGYX 072052 SVRGYX MEC005-072145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 452 PM EDT TUE AUG 7 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...PORTLAND...SOUTH PORTLAND * UNTIL 545 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE PORTLAND JETPORT...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAPE ELIZABETH AT 455 PM EDT WINDS GUSTED OVER 50 MPH AT THE PORTLAND JETPORT WITH THE PASSAGE OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4370 7025 4356 7041 4322 6998 4342 6973 JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 2:29 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 229 PM EDT TUE AUG 7 2001 BUSY GEARING FOR CONVECTION & PSBL SVR WX. WL KP CHC POPS ACRS THE FA FOR THE REST OF THE DAY. WL INCLUDE CHC TSTM POPS DURG THE MID/LT AFTN HRS WED AS WEAK IMPULSE PASSES OVR FA. SHRA CUD LAST INTO THE EVE AS WELL. WED...PSG OF WEAK TROF & VCNTY OF WARM FNT WL ALLOW FOR ISOLD/SCT TSTMS FM MID AFTN ON. S/W WL ALLOW FOR MORE SCT CONVECTION THU AFTN...W/ THE BEST CHC FOR PCPN IN THE MTNS & IN THE PENOBSCOT RVR VLY. WL OMIT FM REST OF FA FOR NOW. PTCHY BR LT AT NGT EA NGT. XTND...TEMPS FINALLY COOL TO NEAR SEASONABLE LVLS BY THE WEEKEND. MARINE...NO FLAGS. SW GRDNT TO PICK UP CONSIDERABLE BY FRI. .GYX... ME...NIL. NH...NIL. JC
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.